Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 36, NWS Springfield, MO

June 10, 2009Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Jun 10, 2009, 7:41 PM CDT for Cedar County, Missouri. It took effect at Jun 11, 2009, 2:54 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2009, 7:41 PM CDT (00:41 UTC)
In effect from
Jun 11, 2009, 2:54 AM CDT
Expired
Jun 11, 2009, 9:10 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 68 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 10, 2:22 PM CDT, 5 hours 19 minutes earlier.

Area forecast discussion, Jun 10, 2:22 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 PM CDT WED JUN 10 2009

.DISCUSSION...

MAIN FOCUS THIS FORECAST WILL BE WITH CONTINUED CONVECTIVE
PRECIPITATION CHANCES...SEVERE CHANCES THIS AFTERNOON/EVENING AND
FLOODING POTENTIAL.

PERSISTENT SUBTROPICAL UPPER PATTERN FROM THE WEST/SOUTHWEST WILL
REMAIN OVER THE AREA AGAIN THIS AFTERNOON AND TONIGHT. A STRONG
SHORTWAVE EMBEDDED WITHIN THIS UPPER FLOW WAS LIFTING NORTHEAST
OUT OF NEW MEXICO INTO SOUTHERN COLORADO/WESTERN KANSAS AND THE
TEXAS/OKLAHOMA PANHANDLE REGION. MEANWHILE AT THE SURFACE...A
NEARLY STATIONARY BOUNDARY WAS LOCATED FROM JUST NORTH OF JLN TO
NEAR AIZ WITHIN THE CWA. THE AREA SOUTH OF THE FRONT HAS BEEN
MOSTLY SUNNY THROUGH THE MORNING WITH DEWPOINTS IN THE LOW TO MID
70S AND TEMPERATURES INTO THE LOW TO MID 80S. THIS HAS ALLOWED
SURFACE BASED CAPES TO CLIMB INTO THE 4500 J/KG AREA WITH LITTLE
TO NO CIN. COULD SEE CONVECTION DEVELOP WITHIN THE NEXT HOUR OR
TWO ALONG THE BOUNDARY HOWEVER MOST OF THE CONVECTION WILL OCCUR
LATER THIS AFTERNOON AND TONIGHT AS SHORTWAVE ENERGY BEGINS TO
MOVE INTO THE REGION FROM THE SOUTHWEST.

MODELS HAVING A DIFFICULT TIME WITH PRECIPITATION AMOUNTS/COVERAGE
WITH THIS SYSTEM TONIGHT. PREFER THE NAM AND LOCALLY RUN WRFNMM
WHICH BRING HEAVIEST PRECIPITATION ALONG THE FRONT FROM LATE
AFTERNOON INTO TONIGHT. HAVE INITIALLY PEGGED THIS AREA WITH THE
HIGHEST POPS AND QPF. THIS AREA ALSO RECEIVED SOME OF THE
HEAVIEST RAIN FROM YESTERDAY/LAST NIGHTS PRECIPITATION AND HAVE
ALREADY SENT OUT A FLASH FLOOD WATCH FROM 5 PM THROUGH 7 AM THU.
GIVEN THE INSTABILITY AND SHEAR WOULD ALSO EXPECT SOME SEVERE
WEATHER THIS EVENING AS THE SHORTWAVE MOVES IN. LARGE
HAIL...DAMAGING WIND AND ISOLATED TORNADOES ALL
POSSIBLE...ESPECIALLY IN SOUTHWESTERN CWA.

BOUNDARY WILL PUSH SOUTHEAST THROUGH THE AREA ON THURSDAY WITH
HIGHEST POPS SHIFTING SOUTHEAST ACROSS THE AREA THROUGH THE DAY.
BOUNDARY SHOULD PUSH SOUTH OF THE AREA ON THURSDAY NIGHT...BUT
WILL LIKELY HANG UP OVER ARKANSAS. FRONT WILL BEGIN TO LIFT BACK
TO THE NORTH OVER THE WEEKEND AS UPPER RIDGE BEGINS TO BUILD
NORTH. THIS WILL BRING BETTER THUNDERSTORM CHANCES BACK INTO THE
FORECAST AREA.

FOR THE EXTENDED PERIOD (SAT THROUGH WED)...

WESTERLY FLOW WILL CONTINUE AT THE ONSET OF THE EXTENDED PERIOD AND
WILL KEEP THREAT OF THUNDERSTORM ACTIVITY IN THE FORECAST.  SEVERAL
SHORTWAVES WILL MOVE THROUGH FROM SATURDAY INTO MONDAY WITH A
FRONTAL BOUNDARY REMAINING IN THE VICINITY.  BY TUESDAY INTO
WEDNESDAY...UPPER RIDGE AXIS WILL DEVELOP EASTWARD OVER THE
MISSISSIPPI VALLEY REGION WHICH SHOULD KEEP THUNDERSTORM CHANCES TO
THE NORTH OF THE AREA IN ADDITION TO BRINGING WARMER TEMPERATURES TO
THE AREA.

LINDENBERG

&&

.AVIATION...

VFR CONDITIONS WILL CONTINUE MUCH OF THIS AFTERNOON BUT THUNDERSTORMS
WILL INCREASE DURING THE MID AND LATE AFTERNOON. SCATTERED TO
BROKEN CUMULUS WILL DEVELOP AS THE AFTERNOON PROGRESSES. EXPECT A
LARGE COMPLEX OF THUNDERSTORMS TO IMPACT THE AREA LATE THIS
AFTERNOON INTO THE THIS EVENING BRINGING GUSTY WINDS AND PERIODS
OF MVFR CONDITIONS. SEVERE STORMS WITH DAMAGING WINDS AND LARGE
HAIL WILL BE POSSIBLE.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR MOZ055>058-066>071-077>081-083-088-089-093-101.

KS...FLASH FLOOD WATCH FROM 5 PM CDT THIS AFTERNOON THROUGH THURSDAY
     MORNING FOR KSZ073-097-101.

&&
Hazardous weather outlook, Jun 10, 1:00 PM CDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED JUN 10 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...
   LARGE HAIL TO THE SIZE OF GOLF BALLS.
   DAMAGING WINDS IN EXCESS OF 60 MPH.
   LOCALIZED FLASH FLOODING.
   AND POSSIBLY ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THROUGH 4 PM MAINLY
  FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. THUNDERSTORMS WILL
  INCREASE IN COVERAGE FROM WEST TO EAST ACROSS THE OUTLOOK AREA
 FROM MID AFTERNOON INTO THIS EVENING.

  DISCUSSION:

 STRONG INSTABILITY AND MODERATE WIND SHEAR WILL INTERACT WITH A
 NEARLY STALLED FRONTAL BOUNDARY ACROSS THE REGION TO GENERATE
 ANOTHER ROUND OF THUNDERSTORMS LATER TODAY AND TONIGHT. WHILE
 ISOLATED TO SCATTERED STORMS ARE POSSIBLE THIS AFTERNOON...THUNDERSTORMS
 WILL INCREASE IN COVERAGE FROM MID AFTERNOON INTO THIS EVENING
 AS AN UPPER LEVEL DISTURBANCE APPROACHES. SUPERCELL THUNDERSTORMS
 WILL BE POSSIBLE. A THUNDERSTORM COMPLEX WILL SPREAD ACROSS THE
 OZARKS THIS EVENING BRINGING THE POTENTIAL OF SEVERE WEATHER AND
 FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

 PERIODIC CHANCES FOR THUNDERSTORMS ARE EXPECTED THROUGH EARLY
 MONDAY AS A FRONT LIFTS BACK TO THE NORTH.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER THIS AFTERNOON
 INTO THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 10, 7:33 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     HALF WAY                37.62N 93.24W
06/10/2009                   POLK               MO   EMERGENCY MNGR

            THUNDERSTORM DAMAGE TO A ROOF AND TREES DOWN.

&&

SRUNNELS
Local storm report, Jun 10, 7:34 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
734 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     NON-TSTM WND GST 4 W PITTSBURG           37.83N 93.37W
06/10/2009  E60 MPH          HICKORY            MO   PUBLIC

&&

KARDELL
Local storm report, Jun 10, 7:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
735 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     NON-TSTM WND GST CONWAY                  37.50N 92.82W
06/10/2009  E50 MPH          LACLEDE            MO   TRAINED SPOTTER

&&

KARDELL
Local storm report, Jun 10, 7:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TSTM WND GST     4 W LEBANON             37.68N 92.74W
06/10/2009  E50 MPH          LACLEDE            MO   TRAINED SPOTTER

&&

KARDELL
Local storm report, Jun 10, 7:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     HAIL             5 E ELDON               38.35N 92.49W
06/10/2009  E0.50 INCH       MILLER             MO   LAW ENFORCEMENT

&&

KARDELL
Local storm report, Jun 10, 7:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND DMG     LEBANON                 37.68N 92.66W
06/10/2009                   LACLEDE            MO   EMERGENCY MNGR

            ESTIMATED 70 MPH WINDS HAVE DOWNED TREES AND BLOWN
            TRANSFORMERS FROM ELDRIDGE TO LEBANON.

&&

SRUNNELS

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:01 PM CDTTornado WarningSGFPhelps59 min
Jun 10, 7:04 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Greene, Hickory, Laclede, Polk and 2 more46 min
Jun 10, 7:09 PM CDTTornado WarningSGFBenton, Camden, Hickory47 min
Jun 10, 7:10 PM CDTTornado WarningSGFMaries35 min
Jun 10, 7:14 PM CDTTornado WarningSGFMorgan40 min
Jun 10, 7:27 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski63 min
Jun 10, 7:34 PM CDTFlash Flood WarningSGFBenton, Camden, Dent, Laclede, Maries, Miller and 5 more4 hr
Jun 10, 7:38 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Miller, Morgan, Pulaski and 3 more47 min
Jun 10, 7:41 PM CDTRiver Flood WarningSGFVernon37 hr
Jun 10, 7:42 PM CDTTornado WarningSGFMaries, Phelps30 min
Jun 10, 7:52 PM CDTTornado WarningSGFMaries, Miller26 min
Jun 10, 8:01 PM CDTSevere Thunderstorm WarningSGFDent, Maries, Miller, Phelps, Pulaski, Shannon and 1 more59 min
Jun 10, 9:10 PM CDTRiver Flood WarningSGFPulaski24 hr
Jun 10, 9:39 PM CDTAreal Flood WarningSGFBarton12 hr
Jun 10, 11:48 PM CDTAreal Flood WarningSGFBenton, Camden, Dent, Laclede, Maries, Miller and 5 more9 hr
Jun 11, 6:40 PM CDTFlash Flood WatchSGFBarry, Barton, Christian, Dade, Dallas, Douglas and 17 more21 hr
Jun 11, 9:53 AM CDTAreal Flood WarningSGFCherokee12 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.